MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; TIP COVER ACCESSORY

INTUITIVE SURGICAL, INC DA VINCI; TIP COVER ACCESSORY
Model Number 400180-16
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a robotic-assisted cystectomy procedure, the monopolar curved scissors (mcs) tip cover accessory that was installed on an mcs instrument loosened while inside the patient¿s abdomen.The scrub technician noticed the issue immediately, so the surgeon did not activate the instrument.The scrub technician then removed the mcs instrument, which caused the tip cover accessory to detach completely.However, it is unknown if the mcs tip cover accessory fell inside the patient and was retrieved.Intuitive surgical, inc.(isi) followed up with the initial reporter to obtain additional information; however, no further details are available regarding the reported event.On 12-mar-2026, isi received medwatch report (mdr) with report (b)(4) stating: "while surgery was in progress; robotic cystectomy, the monopolar scissors accessory tip cover came loose while the instrument was inside patient's abdomen.It was noticed right away by the scrub tech; thus, activation of the monopolar scissors was not initiated by surgeon.The scrub tech removed the monopolar scissors from the endowrist that caused the tip to come off completely from the scissors.".
 
Additional Manufacturer Narrative
A log review cannot be performed due to insufficient event information provided.

Brand Name
DA VINCI
Common Device Name
TIP COVER ACCESSORY
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24818168
Report Number2955842-2026-20742
Device Sequence Number20340419
Product Code NAY
UDI-Device Identifier10886874111045
UDI-Public(01)10886874111045(10)K14250918
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K112263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Risk Manager
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number400180-16
Device Catalogue Number400180
Device Lot NumberK14250918
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite